Alert archive / Wisconsin / River Flood Warnings in 2017

River Flood Warning 14, NWS La Crosse, WI

April 17, 2017Buffalo County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Apr 17, 2017, 3:48 PM CDT for Buffalo County, Trempealeau County, Wisconsin. It took effect at Apr 17, 2017, 7:00 PM CDT. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Apr 17, 2017, 3:48 PM CDT (20:48 UTC)
In effect from
Apr 17, 2017, 7:00 PM CDT
Expired
Apr 18, 2017, 8:56 PM CDT
In force
26 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Buffalo County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 45 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trempealeau River at Dodge (DDGW3).

Action stage
9 ft
Minor stage
10.5 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

539 
WGUS43 KARX 172048
FLWARX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
348 PM CDT Mon Apr 17 2017

.Recent rainfall will lead to minor flooding along the Trempealeau 
River at Dodge.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, including 
NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC011-121-180848-
/O.NEW.KARX.FL.W.0014.170418T0000Z-170418T1800Z/
/DDGW3.1.ER.170418T0000Z.170418T0000Z.170418T0000Z.NO/
348 PM CDT Mon Apr 17 2017

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The Trempealeau River At Dodge.
* from this evening to Tuesday afternoon.
* At  2:45 PM Monday the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise just above flood stage 
  this evening.
* Impact...At 9.0 feet...Agricultural and marsh land is flooded.

&&
 
LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149

$$

Aegerter
4 follow-up statements
260 
WGUS83 KARX 180047
FLSARX


Flood Statement
National Weather Service La Crosse WI
747 PM CDT Mon Apr 17 2017

.The Flood Warning continues for the Trempealeau River at Dodge.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC011-121-181547-
/O.EXT.KARX.FL.W.0014.000000T0000Z-170419T0600Z/
/DDGW3.1.ER.170417T2045Z.170418T0600Z.170418T1200Z.NO/
747 PM CDT Mon Apr 17 2017

The Flood Warning continues for
  The Trempealeau River At Dodge.
* until late Tuesday night...Or until the warning is cancelled.
* At  6:45 PM Monday the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.1 feet by 
  Tuesday morning. The river will fall below flood stage Tuesday 
  morning.
* Impact...At 9.0 feet...Agricultural and marsh land is flooded.

&&
 
LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149

$$

Aegerter
690 
WGUS83 KARX 181038
FLSARX


Flood Statement
National Weather Service La Crosse WI
538 AM CDT Tue Apr 18 2017

.The Flood Warning continues for the Trempealeau River at Dodge.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC011-121-190138-
/O.EXT.KARX.FL.W.0014.000000T0000Z-170419T1200Z/
/DDGW3.1.ER.170417T2045Z.170418T1200Z.170418T1800Z.NO/
538 AM CDT Tue Apr 18 2017

The Flood Warning continues for the Trempealeau River At Dodge.
* until Wednesday morning...Or until the warning is cancelled.
* At  4:45 AM Tuesday the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.2 feet by this 
  morning. The river will fall below flood stage today.
* Impact...At 9.0 feet...Agricultural and marsh land is flooded.

&&
 
LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149

$$

Rogers
185 
WGUS83 KARX 181421
FLSARX


Flood Statement
National Weather Service La Crosse WI
921 AM CDT Tue Apr 18 2017

.The Flood Warning continues for the Trempealeau River at Dodge.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC011-121-190521-
/O.EXT.KARX.FL.W.0014.000000T0000Z-170419T1800Z/
/DDGW3.1.ER.170417T2045Z.170418T1800Z.170419T0000Z.NO/
921 AM CDT Tue Apr 18 2017

The Flood Warning continues for
  The Trempealeau River At Dodge.
* until Wednesday afternoon...Or until the warning is cancelled.
* At  8:45 AM Tuesday the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.2 feet by 
  today. The river will fall below flood stage this evening.
* Impact...At 9.0 feet...Agricultural and marsh land is flooded.

&&
 
LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149

$$
139 
WGUS83 KARX 190156
FLSARX


Flood Statement
National Weather Service La Crosse WI
856 PM CDT Tue Apr 18 2017

.The Flood Warning is cancelled for the Trempealeau River at Dodge.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC011-121-190226-
/O.CAN.KARX.FL.W.0014.000000T0000Z-170419T1800Z/
/DDGW3.1.ER.170417T2045Z.170418T1315Z.170419T0130Z.NO/
856 PM CDT Tue Apr 18 2017

The Flood Warning is cancelled for
  The Trempealeau River At Dodge.
* At  8:45 PM Tuesday the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Fell below flood stage at  8:30 PM Tuesday.
* Forecast...The river will continue to fall to 7.4 feet by Thursday 
  morning.
* Impact...At 9.0 feet...Agricultural and marsh land is flooded.

$$

Aegerter

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Apr 17, 2:51 PM CDT, 57 minutes earlier.

Area forecast discussion, Apr 17, 2:51 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
251 PM CDT Mon Apr 17 2017

.SHORT TERM...(Tonight through Tuesday night)
Issued at 251 PM CDT Mon Apr 17 2017

Weak mid-level trough and associated altocumulus clouds exiting east
of the area this afternoon. Otherwise relatively quiet across the
area with temperatures ranging from the lower 50s across north
central WI to near 70 degrees across northeast IA into southwest WI.

Looking mostly clear going into this evening, but then expecting a
general increase in mid-level clouds after midnight. This will be in
response to increasing warm air advection and isentropic upglide
after midnight in advance of a fairly vigorous mid-level
trough/surface low moving through the Dakotas. Look for overnight
lows in the upper 30s across central WI to the mid/upper 40s along
and west of the Mississippi River.

Scattered showers and isolated thunderstorms are expected to
accompany the low and cold front making passage through the area
Tuesday. Highest rain coverage expected through the morning hours
and north of I-94 in better moisture transport plume. A general
decrease in coverage expected through the afternoon with waning
moisture transport and passage of the front. Also kept isolated
thunder mention confined mainly along and south of I-94 where the
NAM is showing elevated/2-7km narrow CAPE axis in the 100-300J/Kg
range. Otherwise, looks like a mostly cloudy but mild day with highs
topping off in the upper 50 to the upper 60s.

The cold front is expected to slip just south of the area then
become nearly stationary across northern IL into central IA Tuesday
night as high pressure builds south into WI. This is expected to
push bulk of rain out of the area with mostly dry condition after
midnight.

.LONG TERM...(Wednesday through Monday)
Issued at 251 PM CDT Mon Apr 17 2017

Wednesday into Wednesday night bears watching for flooding
potential. A wave of low pressure is expected to ripple northeast
along the stalled frontal boundary in place across central IA into
northern IL for a resurgence of showers and thunderstorms. Strong
moisture transport impinges into and over the frontal boundary. With
good gulf tap available, models producing precipitable water values
of 1-1.5 inches into the area, mainly south of I-94. Models all in
pretty good agreement on this scenario. As such, a good possibility
exists that the showers/storms will be efficient rain-makers with
heavy rainfall. Storms across our area appear to be elevated in
nature according to model soundings and a few could have the
possibility of some large hail south of I-90.

Shower chances continue into Thursday with lingering cyclonic flow
aloft. Otherwise, cooler temperatures are expected with highs in the
upper 40s to the middle 50s.

Thursday night through Friday looks dry as a ridge of high pressure
drifts across our area.

For Friday night into Saturday, a closed mid-level low passing just
to our south puts us in general default ridging. this is expected to
result in dry conditions with highs slightly cooler than normal
in the 50s/near 60.

Far southwest WI/northeast IA could get clipped with some showers
associated with the low Saturday night into Sunday per the Canadian
model. Latest GFS/ECMWF are dry. Will carry slight chance showers to
cover this for now. Monday looks dry as a ridge f high pressure
builds back into the region. Looks like near normal temperatures
otherwise.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1235 PM CDT Mon Apr 17 2017

VFR conditions expected through much if not all of this period.
Light north or northwest winds near or under 10 kts will continue
through the afternoon. Winds will then gradually become
southeasterly overnight ahead of an approaching cold front. By
Tuesday morning south to southeast winds will increase, with gusts
of 20 to 30 kts expected, highest at KRST. VFR ceilings will
gradually lower on Tuesday morning with showers/isolated thunder
expected to increase ahead of the frontal passage late in the
period. Some MVFR ceilings/visibilities are not out of the question
with the frontal passage/showers. Otherwise, as a low- level jet
increases tonight, LLWS may be a concern, but confidence too low to
mention in the TAFs right now.

&&

.HYDROLOGY...Wednesday and Wednesday night
Issued at 251 PM CDT Mon Apr 17 2017

There is the potential for widespread 1 to locally 3 inches of
rainfall across parts of the area Wednesday afternoon into Wednesday
night. At this time, models are showing the focus of the heavy
rainfall being south of I-94. Due to recent locally heavy rains this
past Friday night, runoff of this forecast rainfall raises some
river flooding concerns. As details become clearer and if confidence
increases on the placement of the heavy rain threat, hydrology
headlines may be needed. Continue to monitor forecasts closely.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...DAS
LONG TERM....DAS
AVIATION.....JM
HYDROLOGY....DAS
Hazardous weather outlook, Apr 17, 3:13 PM CDT, 35 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
313 PM CDT Mon Apr 17 2017

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-181100-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
313 PM CDT Mon Apr 17 2017

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated thunderstorms are possible Tuesday into Tuesday evening.
Severe weather is not expected at this time.

Thunderstorms and locally heavy rainfall are possible Wednesday
afternoon into Wednesday night, mainly along and south of
Interstate 94. The rainfall may result in rises on area rivers
with some flooding possible. Some localized flash flooding is
also possible given saturated soils from recent heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

RRS/Rogers/DAS

Nearby

River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.